this is an interesting thread. I can definitely see how hormones can affect symptoms. I'm still trying to find the link with me. Like a lot of you I have had a long history of vertigo, more of a rocking sensation really. (15 years, on and off sometimes continuous for months). Although I have never had headaches. Sometimes I get pressure in my head but not what I would consider a headache... more like a "fog" or something. I just feel cloudy headed when I'm dizzy. My twin sister does have a history of migraines though. She gets the really bad headaches, no dizziness.
I never noticed a link between the dizziness and my period though. I used to have regular period and have no issues. Then about 2 years ago I began to lose some weight. I'm 35 years old, so not in menopause Over the course of a year I lost 35 pounds. I felt great, but my period disappeared. On the advice of a doctor I went on birth control because my estrogen levels were really low from the weight loss. My other hormone levels were fine. I did okay for about 1 month on the pill then the dizziness came back and i stopped the pill. Interestingly before I took the pill I took progesterone for 10 days to try to get my period back (progesterone challenge). Which did nothing for my period, but made me dizzy as well. I didn't think it had to do with the progesterone as this has happened on and off, but when the birth control pill made me dizzy, I became suspicious.
Since about January/February of this year, my dizziness is on and off for weeks at at time. Then i'm okay for a bit, then it comes back. I saw a neurologist and neurotologist who both told me they think this is all migraine related. I'm on the migraine diet, magnesium, and B12 for a little over a month. Not much change yet.
My period did come back on it's own 6 months ago then a week ago. I wonder if all these fluctuating hormones are doing this to me.
For those of you on migraine meds... sounds like they do help. My neurologist wants me to consider taking something. I'm nervous to take pills... I always worry about side effects. I do have a lot of stress in my life for the last few years (family stuff) and I also wonder if the increase in stress has caused me more issues as well. I guess I don't understand why it won't just settle like it always does. Has anyone else noticed that over time it becomes more persistent?
It's so hard to know what this is. I've been told so many things between Labs, BPPV, menieres (because I do have some tinnitus... which I have read can be a migraine symptoms too). When every doctor says something else, it's hard to know what to believe. Although I'm leaning more towards migraine the more I read about it.
I'm so glad I found this forum, hopefully I can learn from everyone and figure out what to do.